advertisement
Home » I Feel Very Strange in My Body

I Feel Very Strange in My Body

From a teen in the U.S.: I am a 17 year old girl who has recently been placed on 25 mil a day of antipsychotics (seraphyll) and I have started to feel extremely strange being in my body. It’s hard to explain, but I don’t feel like myself, and it also freaks me out that I will be in the same body the rest of my life. I have anxiety and bad intrusive thoughts, and had begun to have delusions about my family being replaced with identical lookalikes, which is why I was placed on the medicine. I’ve been taking it three days and I don’t feel right in my body. Is this just a side effect of antipsychotics or am I experiencing some sort of gender dysphoria?

I Feel Very Strange in My Body

A.

The person you should be talking to is your prescriber. Every person responds differently to medications. It often takes several visits with a prescriber to tweak the medication, the dosage, and even the timing for taking medication before it is right. You need to be working in collaboration with your doctor for you to get the best treatment and the best outcomes.

Please call your prescriber for an appointment right away. A number of weeks have already elapsed since you wrote your letter. The prescriber needs to know what is happening with you. Don’t wait. Please call now.

I wish you well.
Dr. Marie

I Feel Very Strange in My Body

Dr. Marie Hartwell-Walker

Dr. Marie is licensed as both a psychologist and marriage and family counselor. She specializes in couples and family therapy and parent education. Follow her on Facebook or Twitter.

APA Reference
Hartwell-Walker, D. (2017). I Feel Very Strange in My Body. Psych Central. Retrieved on September 24, 2018, from https://psychcentral.com/ask-the-therapist/2017/10/28/i-feel-very-strange-in-my-body/

 

Scientifically Reviewed
Last updated: 23 Oct 2017
Last reviewed: By John M. Grohol, Psy.D. on 23 Oct 2017
Published on PsychCentral.com. All rights reserved.